Fostair and shakes does it ever go away? - Asthma UK communi...

Asthma UK community forum

18,419 members22,659 posts

Fostair and shakes does it ever go away?

Leigh2305 profile image

I started fostair last March/April. I’ve been on 2x mornings and 2x night 100/6 since end of last year. I look like I’m in alcohol withdrawals most of the morning and evening. Does it go away?Do alternative inhalers have less of the shaking as a side effect. I’m hoping to change to a 24 hour one once I’ve finished my pulmonary tests.

And the cramps are they better on the 24 hour ones? My feet cramps are awful. My toes splay apart when I lie down or slightly stretch out my feet.

12 Replies

Different people respond in different ways to different inhalers, so maybe things would be better for you on another inhaler, but without trying one/others it's difficult to say. When you switch, there'll be a period of a couple of months for the changeover where things may not feel great in an asthma sense because of the different inhaler needing to build up.

If your asthma is actually controlled on the current inhaler, but the shakiness is the issue, it might be worth asking about the 200/6 version. Taking say 1 puff of that twice a day would be the same amount of steroid as you're on now, but less long-acting bronchodilator (LABA), which is what usually causes the shakiness. Of course your doctor needs to decide if that might be ok for you. Or it might be that a different inhaler entirely would suit you better.

Cramps wise, it might be worth increasing your potassium intake (through high potassium foods) as that might well help and is easy to do.

Leigh2305 profile image
Leigh2305 in reply to twinkly29

I will ask if I can’t change as the fostair is a massive improvement to the clenil but the side effects are awful

Forstair worked very well for my asthma but I had to change from it as the pain from the leg cramps was intolerable!

Leigh2305 profile image
Leigh2305 in reply to Oldandgray

The cramps are awful. Worse in a flaire up where it cramps when I move my feet and lean back slightly. Nothing seems to help

The shakes never stopped for me they became a nightmare really got worse the longer I took it.. I couldn't even hold a cup or cut food to eat. I stopped and reverted back to seretide and within 2 weeks the shakes went. Leg cramps awful but tolerable. Fostair works for some but not all. Go back and get reviewed discuss your issues and hopefully you can have an inhaler with less side effects.

Leigh2305 profile image
Leigh2305 in reply to Spikedog66

I can change meds following pulmonary tests next week. But wondering on others experience in the interim

I used to get the same awful cramp, claw like toes whilst on Seretide. It has improved immeasurably since being on Fostair. We're all different though. Could it be that 2 puffs 2 times a day is excessive? I'm prescribed the same dose however I only do 1 puff 2 x daily May to November when I then take one puff in the morning and two in the evening (because its a MART inhaler we can adjust the dose plus use as a rescue inhaler).

Its not good to have the shakes so I'd definitely arrange an asthma review- I did this two weeks ago using E-Consult on line to my GP practice.

Good luck. P

ps I take magnesium in the evening to help prevent night cramps and for daytime a banana, loaded with potassium.

Leigh2305 profile image
Leigh2305 in reply to peege

Everytime I drop from 2-1 following a period of stabilisation I have a flare up after 2-3 weeks so keeping the 2xdaily extends the flare ups as they can have a few months break.

I'm on 2 puffs of fostair 200/6 twice daily and had the shakes initially for about 8 weeks. They come back if I'm off the fostair for a wee while (chronically bad at remembering to take all my meds!) But haven't been long lasting for me. Think I've been on it for about 2/3 years now? Maybe you need to speak to your gp about changing inhaler? The cramping is a nightmare but I try to eat more bananas for potassium as I think that's the connection (banana bread counts right?)

Leigh2305 profile image
Leigh2305 in reply to Carriejen

As I’ve just started under the specialist my meds won’t change until my meds won’t change. The shakes are a pain and the cramps

I suffered from cramps in legs, feet, hands and jaw with Seretide 250 and was given quinine sulphate tablets one a night and they work. I’m now on Fostair200/6 and still on quinine.

Ask to swap to 200/6 1 puff in morning 1 puff in evening the shakes will stop. I had this heart racing hands like I had Parkinsons like my Grandad couldn't stop shaking. No heart racing on Fostair 200/6 and no shakes.

You may also like...